I have been fighting some type of medical mystery for about two months. I took prednisone for about 5 years in my 20's for ulcerative colitis- which I now have a j-pouch for. Two times in November I took methylprednisolone for root canals .They were 5 day packs, starting out with24 mg and decreasing until the 5th day. One pack I didn't finish because I became sick. I took the first day and two pills on the second day.Constipation and head ache. Yes, I know idiot After stopping-. My symptoms have been extreme lethargy, muscle weakness and cramping, joint pain. Extremely low blood pressure that falls upon standing. Example: woke up BP 100/61 pulse 92 lying down. Stood up BP 81/62 pulse 117. I have had digestive issues- nausea- diarrhea. I have lost 10 pounds since Dec. 4th. I have also had some nerve pain . I have also had depression in waves. I had low potassium, low vitamin D, low calcium. In the beginning- (during constipation part). I don't know what it is now. I have seen a neurologist, a gastroenterologist and primary. My adrenal function has not been tested. (I had a similiar illness 3 years ago that they never totally figured out what it was.It started with an intestinal illness. During this time I did take three days of prednisone. They said I was having some type of autonomic dysfunction) I am calling my primary tommorow to get my cortisol and ACTH tested. I just can't go on like this any more. Shelley
You definately need your adrenals tested. Ask to be seen by an endocrinologist. There are other conditions though that also need ruling out.
Please take a look in the Dysautonomia (autonomic dysfunction) forum here and see if you can relate to anything. You mention a heartrate increase on standing. Are the numbers above taken immediately after standing? What happens if you continue to stand, does it increase further? If it does have a read about Postural Orthostatic Tachycardia Syndrome (POTS) and see if this sounds familiar.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.